MAUDE Adverse Event Report: K2M, INC. ALEUTIAN IBF SYSTEM; INTERVERTEBRAL BODY FUSION DEVICE

K2M, INC. ALEUTIAN IBF SYSTEM; INTERVERTEBRAL BODY FUSION DEVICE
Catalog Number 3303-21028M
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Post Operative Wound Infection (2446)
Date of Event 12/02/2015
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A comprehensive investigation was immediately initiated on receipt of the complaint.The product was not returned to manufacturer for evaluation, and a thorough investigation could not be completed as no lot number has been identified/confirmed in this case.If more information becomes available manufacturer will file a follow-up report at that time.
 
Event or Problem Description
It was reported to k2m, inc.On (b)(6) 2015 that a revision surgery took place in which a tlif ii cage was removed.The patient reportedly had signs of infection at the surgical site approximately 2 days post-op.Revision surgery took place (b)(6) 2015.
 
Additional Manufacturer Narrative
Previous testing was performed to ensure the materials used in k2m's implants are biocompatible and do not pose additional risk to the patient.We concluded in those tests that the materials used for our implants are all commonly used in the medical device industry.The materials used by k2m have been successfully evaluated for biocompatibility per iso 10993, biological evaluation of medical devices, the harmonized standard used by the industry.Furthermore, all of our tlif implants are manufactured from an implantable grade plastic material that has an approved fda master file.The cleaning and sterilization history of the subject device performed by the user facility is unknown.

Brand Name
ALEUTIAN IBF SYSTEM
Common Device Name
INTERVERTEBRAL BODY FUSION DEVICE
Manufacturer (Section D)
K2M, INC.
751 miller dr se
suite f1
leesburg VA 20175
MDR Report Key5366530
Report Number3004774118-2015-00063
Device Sequence Number13483794
Product Code MAX
UDI-Device Identifier10888857073357
UDI-Public10888857073357
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K110843
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Device Explanted Year2015
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Followup
Report Date (Section B) 12/16/2015
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Catalogue Number3303-21028M
Was Device Available for Evaluation? No
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date01/14/2016
Supplement Report FDA Received Date02/12/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;